MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 TUNNELING LANCE AND HANDLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 TUNNELING LANCE AND HANDLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106533
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the 16 inch tunneling set was not engaging to the handle correctly and that there was too much to give when it was pulled back to check the connection.The handle on the 24" tunneler was used to see if the same problem occurred and it was determined that it was solely 16 inch tunneling set.
 
Additional Manufacturer Narrative
Manufacture¿s investigation conclusion: the reported event could not be confirmed as no product was returned for investigation.According to the account, the issue was due to wear and tear.It was reported that the 16 inch tunneling lance could not be engaged to the tunneling handle properly as "there was too much give" when it was pulled to inspect the connection.The handle was then used with a 24 inch tunneling lance and it was determined that the problem only occurred with the 16 inch tunneling lance as the result of wear and tear to the lance.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The 16" tunneling lance set was not returned - no product is available for investigation.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) provides instructions for use of the tunneling lance and handle in section 5 ¿surgical procedures¿ (under ¿creating the exit site¿).This section cautions the user that "the heartmate 3 tunneling lance and handle are provided non-sterile.Ensure that the lance and handle have been cleaned, inspected, and sterilized in accordance with the provided instructions and hospital policy." the heartmate 3 lvas surgical tools cleaning and sterilization ifu provides information regarding the cleaning, drying, packaging, sterilization, storage, and maintenance of heartmate 3 surgical tools, including the tunneling lance and handle, and cautions that the provided instructions must be followed to ensure proper sterility levels and device functionality.In addition, this document states that end of life is normally determined by wear and damage due to use.The user must ensure that the tunneling lance can be inserted and removed from the handle.This ifu cautions the user that if damage or wear is noted that may compromise the function of the instrument, the equipment should not be used, and the appropriate responsible person should be notified.This document further cautions that the instrument may never be heated to above 140°c.The lot number of the tunneling lance set was not provided and could not be determined through this evaluation.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 TUNNELING LANCE AND HANDLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16297699
Report Number2916596-2023-00517
Device Sequence Number18029651
Product Code DSQ
UDI-Device Identifier00813024013211
UDI-Public813024013211
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown